Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 46, NWS Memphis, TN

May 9, 20095 counties in Tennessee; Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 9, 2009, 3:10 AM CDT for 5 counties in Tennessee; Mississippi County, Poinsett County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2009, 3:10 AM CDT (08:10 UTC)
Expired
May 9, 2009, 9:15 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Mississippi County, AR, Poinsett County, AR, Crockett County, TN, Haywood County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 7:30 AM CDTFLASH FLOODCovington, TNSTREETS BECOMING NEARLY IMPASSIBLE DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 259 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 090811
FFWMEG
ARC093-111-TNC033-075-097-113-167-091415-
/O.NEW.KMEG.FF.W.0046.090509T0811Z-090509T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 915 AM CDT

* AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEPANTO...
  FORT PILLOW STATE PARK...RIPLEY...NUTBUSH...JACKSON...HOLLY
  GROVE...HALLS...FULTON...FT PILLOW...FORKED DEER...FAIRVIEW...
  CHESTNUT BLUFF...BELLS...BELLE EAGLE...ALAMO...ADAIR...OSCEOLA...
  MARIE AND KEISER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3558 9104 3575 8977 3591 8936 3588 8934
      3588 8928 3593 8924 3580 8891 3577 8864
      3552 8866 3546 8885 3542 8920 3545 9104

$$
2 follow-up statements
000 
WGUS74 KMEG 091045
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 AM CDT SAT MAY 9 2009

ARC093-111-TNC033-075-097-113-167-091415-
/O.CON.KMEG.FF.W.0046.000000T0000Z-090509T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-POINSETT AR-CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-
MADISON TN-TIPTON TN-
545 AM CDT SAT MAY 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TIPTON...MADISON...HAYWOOD...LAUDERDALE...CROCKETT...POINSETT AND
SOUTHERN MISSISSIPPI COUNTIES...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...
HALLS...FORKED DEER...FAIRVIEW...CHESTNUT BLUFF...BELLS...ALAMO...
ADAIR...OSCEOLA AND NUTBUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3558 9104 3575 8977 3591 8936 3588 8934
      3588 8928 3593 8924 3580 8891 3577 8864
      3552 8866 3546 8885 3542 8920 3545 9104

$$
000 
WGUS74 KMEG 091251
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 AM CDT SAT MAY 9 2009

ARC093-111-TNC033-075-097-113-167-091415-
/O.CON.KMEG.FF.W.0046.000000T0000Z-090509T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-POINSETT AR-CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-
MADISON TN-TIPTON TN-
751 AM CDT SAT MAY 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TIPTON...MADISON...HAYWOOD...LAUDERDALE...CROCKETT...POINSETT AND
SOUTHERN MISSISSIPPI COUNTIES...

AT 751 AM CDT...THE PUBLIC REPORTED FLOODING IN COVINGTON WITH AREA 
STREETS BECOMING NEARLY IMPASSABLE DUE TO HIGH WATER. OVER THE PAST 
6 HOURS DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAINFALL HAS 
FALLEN ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...
NUTBUSH...HALLS...FORKED DEER...FAIRVIEW...CHESTNUT BLUFF...BELLS...
ALAMO...ADAIR AND OSCEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3558 9104 3575 8977 3591 8936 3588 8934
      3588 8928 3593 8924 3580 8891 3577 8864
      3552 8866 3546 8885 3542 8920 3545 9104

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:09 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 9, 12:09 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT SAT MAY 9 2009

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 821 PM CDT FRI MAY 8 2009/

UPDATE...

STATIONARY FRONT REMAINS JUST NORTH OF THE CWA ATTM. SHOWERS AND
A FEW THUNDERSTORMS REMAIN OVER NORTHWEST TENNESSEE STRETCHING
BACK TO THE WEST INTO NORTHEAST ARKANSAS. NO SEVERE STORMS
ATTM...HOWEVER RISK OF SEVERE WEATHER WILL CONTINUE THROUGH AT
LEAST EARLY MORNING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG OR AHEAD OF THE FRONT. EXPECT A
SOLID LINE OF CONVECTION STRETCHING FROM OKLAHOMA TO THE MIDSOUTH
BY EARLY MORNING HOURS. HEAVY RAIN WILL ALSO BE A THREAT WITH THIS LINE.
SINCE THE MIDSOUTH HAS SEEN A LOT OF RAIN IN THE PAST WEEK...FLASH
FLOODING WILL BE A CONCERN. WILL ISSUE A FLASH FLOOD WATCH FOR THE
ENTIRE CWA THROUGH SATURDAY.

KRM

PREV DISCUSSION... /ISSUED 255 PM CDT FRI MAY 8 2009/

LINE OF THUNDERSTORMS EXTEND ACROSS NORTHERN BORDER OF FORECAST
AREA WITH STRONGEST STORM ON WESTERN END OF THIS LINE. AS THESE
STORMS MOVE EAST...WILL BE ABLE TO CLEAR PORTIONS OF TORNADO WATCH
267. DEPENDING ON THE TIMING OF THESE STORMS WILL JUST WAIT UNTIL
WATCH EXPIRES BEFORE ISSUING NEW FORECAST PACKAGE. ONE FRONTAL
BOUNDARY EXTENDS FROM CENTRAL OKLAHOMA THROUGH NORTHWEST ARKANSAS
AND INTO SOUTHERN ILLINOIS WITH A SECOND COLD FRONT ACROSS
NORTHERN IOWA THROUGH EASTERN NEBRASKA INTO WESTERN KANSAS. COLD
FRONTS WILL APPROACH THE REGION TONIGHT WITH SHOWERS AND
THUNDERSTORMS LIKELY OVER THE NORTHERN HALF OF THE FORECAST AREA
AND A CHANCE OF THUNDERSTORMS IN THE SOUTH. THE FRONT WILL MOVE
THROUGH THE FORECAST AREA ON SATURDAY BRINGING MORE SHOWERS AND
THUNDERSTORMS. THE CLOUDS AND WET WEATHER WILL KEEP TEMPERATURES
SOME 5 TO 10 DEGREES COOLER THAN TODAY. THE FRONT WILL STALL OUT
JUST SOUTH OF THE FORECAST AREA PROVIDING FOR A CHANCE OF
THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY. COOLER AIR WILL BEGIN
TO MOVE IN BEHIND THE FRONT WITH TEMPERATURES STRUGGLING TO
GETTING OUT OF THE 60S. RAIN SHOULD BE COMPLETELY OUT OF THE
FORECAST AREA BY MONDAY AFTERNOON. DRY WEATHER RETURNS ON TUESDAY
AS SOUTH WINDS BRING BACK WARMER WEATHER TO THE REGION. ANOTHER
COLD FRONT APPROACHES THE REGION WEDNESDAY NIGHT AND MOVES THROUGH
THE FORECAST AREA ON THURSDAY. THE RESULT WILL BE A CHANCE FOR
SHOWERS AND THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY.

ARS

&&

.AVIATION...

06Z TAF CYCLE

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
COLD FRONT THIS EVENING. AT 04Z THE FRONT WAS LOCATED FROM THE
BOOTHEEL SOUTHWEST INTO THE ARKLATEX WITH VFR CONDITIONS AT ALL TAF
SITES. GIVEN RECENT TRENDS HAVE SLOWED DOWN TIMING AND WILL GO WITH
TEMPOS FOR TSRAS AND MVFR CONDITIONS STARTING AT 06Z AT KJBR...10Z
AT KMEM AND KMKL AND 14Z AT KTUP. BY 12Z-15Z THE FRONT WILL START
WORKING SLOWLY SOUTH SHIFTING WINDS FROM SOUTH AT 10 KTS TO
NORTHWEST AT ABOUT 10 KTS AT KJBR...KMEM AND KMKL. VFR CONDITIONS
EXPECTED AFTER FRONTAL PASSAGE AT THESE TAF SITES THOUGH BRIEF MVFR
CIGS MAY OCCUR THOUGH CONFIDENCE IS TOO LOW TO PLACE IN TAFS ATTM.
FRONT WILL NOT MAKE IT THROUGH KTUP BEFORE 10/00Z SO KEPT VCTS GOING
DURING THE AFTERNOON THERE. SOME LIGHT RAIN MAY MOVE BACK INTO THE
MID SOUTH AFTER 10/00Z THOUGH CONDITIONS SHOULD CONTINUE TO BE VFR.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  68  54  76 /  50  50  60  10
MKL  54  65  51  74 /  40  50  60  10
JBR  54  66  51  74 /  40  40  60  10
TUP  59  71  55  75 /  40  50  60  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 8, 8:34 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT FRI MAY 8 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
834 PM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
MIDSOUTH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO WILL
ALSO BE POSSIBLE.

A COLD FRONT OVER THE MIDDLE MISSISSIPPI RIVER VALLEY WILL MOVE
INTO THE MIDSOUTH TONIGHT...SERVING AS A FOCUS FOR CONTINUED
THUNDERSTORM DEVELOPMENT. SOME THUNDERSTORMS TONIGHT MAY PRODUCE
HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE ENTIRE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY FOR AREAS
MAINLY SOUTH OF INTERSTATE 40. IN ADDITION...HEAVY RAIN AND FLASH
FLOODING WILL ALSO BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH. A FLASH FLOOD
WATCH HAS BEEN ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED OVER ANY PART OF THE MIDSOUTH
TONIGHT AND ON SATURDAY.

KRM

In the hours before

Local storm report, May 9, 1:12 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
112 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

&&

DSV
Local storm report, May 9, 1:20 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
120 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

0117 AM     FUNNEL CLOUD     6 NE DYERSBURG          36.10N 89.30W
05/09/2009                   DYER               TN   TRAINED SPOTTER

            BETWEEN DYERSBURG AND NEWBERN

&&

DSV
Local storm report, May 9, 1:25 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
125 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

0108 AM     HAIL             MILLSFIELD              36.15N 89.38W
05/09/2009  E0.88 INCH       DYER               TN   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN

0117 AM     FUNNEL CLOUD     6 NE DYERSBURG          36.10N 89.30W
05/09/2009                   DYER               TN   TRAINED SPOTTER

            BETWEEN DYERSBURG AND NEWBERN

&&

DSV
Local storm report, May 9, 1:40 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

0108 AM     HAIL             MILLSFIELD              36.15N 89.38W
05/09/2009  E0.88 INCH       DYER               TN   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN

0117 AM     FUNNEL CLOUD     6 NE DYERSBURG          36.10N 89.30W
05/09/2009                   DYER               TN   TRAINED SPOTTER

            BETWEEN DYERSBURG AND NEWBERN

0131 AM     FLASH FLOOD      5 W HAYTI               36.23N 89.84W
05/09/2009                   PEMISCOT           MO   TRAINED SPOTTER

            HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING

&&

DSV
Local storm report, May 9, 1:44 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
144 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

0108 AM     HAIL             MILLSFIELD              36.15N 89.38W
05/09/2009  E0.88 INCH       DYER               TN   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN

0117 AM     FUNNEL CLOUD     6 NE DYERSBURG          36.10N 89.30W
05/09/2009                   DYER               TN   TRAINED SPOTTER

            BETWEEN DYERSBURG AND NEWBERN

0131 AM     FLASH FLOOD      5 W HAYTI               36.23N 89.84W
05/09/2009                   PEMISCOT           MO   TRAINED SPOTTER

            HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING

0133 AM     HAIL             YORKVILLE               36.10N 89.12W
05/09/2009  E0.75 INCH       GIBSON             TN   LAW ENFORCEMENT

0133 AM     TSTM WND GST     YORKVILLE               36.10N 89.12W
05/09/2009  E60.00 MPH       GIBSON             TN   LAW ENFORCEMENT

&&

DSV
Local storm report, May 9, 2:26 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
226 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             DELAPLAINE              36.23N 90.73W
05/08/2009  E0.88 INCH       GREENE             AR   PUBLIC

0350 PM     HAIL             5 NNW PARAGOULD         36.12N 90.55W
05/08/2009  E0.75 INCH       GREENE             AR   PUBLIC

0405 PM     TSTM WND GST     5 NE PARAGOULD          36.11N 90.45W
05/08/2009  E60.00 MPH       GREENE             AR   PUBLIC

0420 PM     HAIL             ARBYRD                  36.05N 90.24W
05/08/2009  E0.75 INCH       DUNKLIN            MO   PUBLIC

1206 AM     TSTM WND GST     6 SW KENNETT            36.18N 90.12W
05/09/2009  E70.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

1206 AM     FLASH FLOOD      6 SW KENNETT            36.18N 90.12W
05/09/2009                   DUNKLIN            MO   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE

1207 AM     HAIL             3 S KENNETT             36.20N 90.05W
05/09/2009  M0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            ACCOMPANIED BY 45 TO 50 MPH TSTM GUST

1217 AM     TSTM WND DMG     WARDELL                 36.35N 89.82W
05/09/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            HUGE GRAIN BIN BLOWN ONTO ROADWAY

1222 AM     HEAVY RAIN       4 NW COOTER             36.09N 89.86W
05/09/2009  E0.50 INCH       PEMISCOT           MO   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION...NO FUNNEL YET

1250 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
05/09/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
            NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES

0108 AM     HAIL             MILLSFIELD              36.15N 89.38W
05/09/2009  E0.88 INCH       DYER               TN   TRAINED SPOTTER

            ACCOMPANIED BY VERY HEAVY RAIN

0117 AM     FUNNEL CLOUD     6 NE DYERSBURG          36.10N 89.30W
05/09/2009                   DYER               TN   TRAINED SPOTTER

            BETWEEN DYERSBURG AND NEWBERN

0131 AM     FLASH FLOOD      5 W HAYTI               36.23N 89.84W
05/09/2009                   PEMISCOT           MO   TRAINED SPOTTER

            HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING

0133 AM     HAIL             YORKVILLE               36.10N 89.12W
05/09/2009  E0.75 INCH       GIBSON             TN   LAW ENFORCEMENT

0133 AM     TSTM WND GST     YORKVILLE               36.10N 89.12W
05/09/2009  E60.00 MPH       GIBSON             TN   LAW ENFORCEMENT

0146 AM     HAIL             DYER                    36.07N 88.99W
05/09/2009  M1.00 INCH       GIBSON             TN   LAW ENFORCEMENT

0159 AM     HAIL             6 SW BRADFORD           36.01N 88.89W
05/09/2009  E1.00 INCH       GIBSON             TN   LAW ENFORCEMENT

            NEAR VAUGHNS GROVE

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:29 PM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more47 hr
May 9, 12:13 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
May 9, 12:45 AM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lauderdale, Obion45 min
May 9, 1:11 AM CDTFlash Flood WarningMEGDyer, Lake, Obion6 hr
May 9, 1:16 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley44 min
May 9, 1:55 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Henry, Madison, Weakley50 min
May 9, 2:05 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale25 min
May 9, 2:26 AM CDTFlash Flood WarningMEGDyer, Lauderdale6 hr
May 9, 2:37 AM CDTSevere Thunderstorm WarningMEGLauderdale21 min
May 9, 5:00 AM CDTAreal Flood AdvisoryMEGShelby, Tipton90 min
May 9, 6:11 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale27 hr
May 8, 11:27 PM CDTSevere Thunderstorm WarningMEGClay, Greene48 min
May 8, 11:31 PM CDTFlash Flood WarningMEGClay, Greene, Randolph119 min
May 8, 11:48 PM CDTTornado WarningMEGClay, Greene42 min
May 9, 6:13 AM CDTRiver Flood WarningMEGCraighead3 days
May 9, 6:36 AM CDTAreal Flood AdvisoryMEGPhillips114 min
May 9, 3:38 PM CDTFlash Flood WarningMEGLee, Phillips3 hr
May 9, 5:27 PM CDTFlash Flood WarningMEGPhillips2 hr

Nearby

Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.